Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Morristown, TN

April 4, 2017Sevier County, Tennessee

NWS Morristown, TN issued this special weather statement at Apr 4, 2017, 1:39 AM EDT for Sevier County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2017, 1:39 AM EDT (05:39 UTC)
Expired
Apr 4, 2017, 2:30 AM EDT
In force
51 min
Issued by
NWS Morristown, TN

County Sevier County, TN

The radar

The Knoxville radar (KMRX), 55 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS84 KMRX 040539
SPSMRX

Special Weather Statement
National Weather Service Morristown TN
139 AM EDT TUE APR 4 2017
 
TNZ041-072>074-087-040630-
Cocke Smoky Mountains TN-Blount Smoky Mountains TN-
Sevier Smoky Mountains TN-Southeast Monroe TN-North Sevier TN-
139 AM EDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT...SOUTHERN
COCKE AND SOUTHERN SEVIER COUNTIES UNTIL 230 AM EDT...

At 139 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pigeon Forge to 9 miles southwest of
Gatlinburg to near Fontana Lake to 9 miles northwest of Town Of
Santeetlah. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gatlinburg, Pigeon Forge, Pittman Center, Great Smoky Mountains N.p.,
Roundtop Mountain S.p., Cades Cove, Round Mountain, Cosby, Hartford,
Elkmont, Max Patch and Deals Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3544 8412 3555 8389 3569 8367 3582 8353
      3585 8329 3582 8326 3586 8314 3589 8291
      3577 8299 3579 8308 3577 8316 3573 8319
      3572 8325 3566 8330 3566 8335 3557 8349
      3556 8376 3552 8388 3542 8400
TIME...MOT...LOC 0539Z 259DEG 32KT 3579 8349 3563 8361 3551 8377 3543
8400

$$

AMP.23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Apr 3, 9:11 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 3, 9:11 PM EDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
911 PM EDT Mon Apr 3 2017

.DISCUSSION...
Low pressure area over IL and cold front moving across middle
Tennessee will enhance another wave of showers and isolated
thunderstorms late this evening into early Tuesday. Adjusted pops
down from south to north with best chance closest to surface low.
Showers will gradually taper off after midnight...late tonight as
surface low moves east toward the eastern great Lakes and front
moves into the Carolinas. Skies will remain mostly cloudy
overnight.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

TD
Hazardous weather outlook, Apr 3, 9:14 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
914 PM EDT Mon Apr 3 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-050130-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
914 PM EDT Mon Apr 3 2017 /814 PM CDT Mon Apr 3 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Tonight

No Hazardous Weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A strong upper-level storm system will move into the region
Wednesday. This may trigger scattered to widespread strong to
severe thunderstorms Wednesday afternoon through late Wednesday
evening. Damaging straight-line winds in excess of 60 mph and
large hail will be possible with the strongest storms.
Additionally, an isolated tornado or two cannot be ruled out.
However, there is still some uncertainty Wednesday due to model
differences so please stay tuned and pay close attention to the
latest forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday afternoon and evening
in support of severe weather operations.

TD

In the hours before

Special weather statement, Apr 4, 1:04 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Morristown TN
104 AM EDT TUE APR 4 2017

TNZ070>074-086-087-040545-
Blount Smoky Mountains TN-Jefferson TN-Northwest Monroe TN-
Sevier Smoky Mountains TN-NW Blount TN-Southeast Monroe TN-
North Sevier TN-
104 AM EDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SOUTH CENTRAL
JEFFERSON...NORTHEASTERN MONROE AND SEVIER COUNTIES UNTIL 145 AM
EDT...

At 103 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eagleton Village to 6 miles south of Maryville
to 15 miles east of Madisonville. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Maryville, Sevierville, Alcoa, Gatlinburg, Dandridge, Pigeon Forge,
Rockford, Eagleton Village, Townsend, Walland, Fairgarden, Happy
Valley, Wildwood, McMahan, Citico Beach, Wears Valley, Roundtop
Mountain S.p., Talassee, Cades Cove and Harrisburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3564 8406 3584 8399 3586 8392 3584 8385
      3591 8376 3605 8337 3579 8343 3557 8359
      3558 8361 3556 8377 3552 8383 3552 8388
      3549 8390 3544 8420
TIME...MOT...LOC 0503Z 247DEG 41KT 3579 8395 3566 8400 3552 8409

AMP.23
Special weather statement, Apr 4, 1:37 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Morristown TN
137 AM EDT TUE APR 4 2017

TNZ016-038-039-042-070-040615-
Jefferson TN-Hamblen TN-Northwest Greene TN-Grainger TN-Hawkins TN-
137 AM EDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...NORTHEASTERN
JEFFERSON...NORTHERN GREENE...EAST CENTRAL GRAINGER AND HAMBLEN
COUNTIES UNTIL 215 AM EDT...

At 136 AM EDT, Doppler radar was tracking a strong thunderstorm over
Morristown, moving east at 55 mph.

Winds of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Morristown, Rogersville, Bean Station, White Pine, Surgoinsville,
Russellville, Church Hill, Mosheim, Bulls Gap, Baileyton, Romeo,
McCloud, Mooresburg, Panther Creek S.p., Alpha, St. Clair, Lowland,
Kepler, Mohawk and Jearoldstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3659 8272 3647 8267 3646 8270 3643 8268
      3641 8270 3642 8265 3639 8263 3624 8264
      3614 8314 3616 8317 3618 8317 3617 8319
      3613 8318 3613 8319 3615 8322 3612 8322
      3613 8324 3612 8325 3609 8337 3627 8345
TIME...MOT...LOC 0536Z 248DEG 46KT 3621 8333

AMP.23
Special weather statement, Apr 4, 1:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
139 AM EDT TUE APR 4 2017

TNZ041-072>074-087-040630-
Cocke Smoky Mountains TN-Blount Smoky Mountains TN-
Sevier Smoky Mountains TN-Southeast Monroe TN-North Sevier TN-
139 AM EDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT...SOUTHERN
COCKE AND SOUTHERN SEVIER COUNTIES UNTIL 230 AM EDT...

At 139 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pigeon Forge to 9 miles southwest of
Gatlinburg to near Fontana Lake to 9 miles northwest of Town Of
Santeetlah. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gatlinburg, Pigeon Forge, Pittman Center, Great Smoky Mountains N.p.,
Roundtop Mountain S.p., Cades Cove, Round Mountain, Cosby, Hartford,
Elkmont, Max Patch and Deals Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3544 8412 3555 8389 3569 8367 3582 8353
      3585 8329 3582 8326 3586 8314 3589 8291
      3577 8299 3579 8308 3577 8316 3573 8319
      3572 8325 3566 8330 3566 8335 3557 8349
      3556 8376 3552 8388 3542 8400
TIME...MOT...LOC 0539Z 259DEG 32KT 3579 8349 3563 8361 3551 8377 3543
8400

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:04 AM EDTSpecial Weather StatementMRXBlount, Sevier41 min
Apr 4, 1:37 AM EDTSpecial Weather StatementMRXHamblen, Hawkins38 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.